Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 38, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 2, 2018, 7:23 PM CDT for Conecuh County, Covington County, Alabama. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2018, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 2, 2018, 8:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Conecuh County, AL, Covington County, AL
The radar
The Eglin Afb radar (KEVX), 121 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:27 PM CDT | TSTM WND DMG | 3 Se Brownville, AL | TREES DOWN NEAR THE INTERSECTION OF HWY 84 AND HWY 31 EAST OF EVERGREEN, AL. |
| Jun 2, 7:57 PM CDT | TSTM WND DMG | 3 Nw Nymph, AL | TREES DOWN SOUTHWEST OF EVERGREEN ON OLD SPARTA ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
644
WUUS54 KMOB 030023
SVRMOB
ALC035-039-030100-
/O.NEW.KMOB.SV.W.0038.180603T0023Z-180603T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
723 PM CDT SAT JUN 2 2018
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Conecuh County in south central Alabama...
Northwestern Covington County in south central Alabama...
* Until 800 PM CDT.
* At 722 PM CDT, a severe thunderstorm was located 9 miles east of
Evergreen, moving south at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Evergreen, Castleberry and Red Level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Rotation has been indicated with this storm. While not immediately
likely, a tornado could still develop. Be prepared to seek safe
shelter if a Tornado Warning is issued.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3122 8653 3124 8677 3126 8677 3126 8697
3127 8708 3154 8690 3154 8685 3152 8682
3152 8665
TIME...MOT...LOC 0022Z 356DEG 15KT 3142 8680
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$1 follow-up statement
912
WWUS54 KMOB 030046
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
746 PM CDT SAT JUN 2 2018
ALC035-039-030100-
/O.CON.KMOB.SV.W.0038.000000T0000Z-180603T0100Z/
Conecuh AL-Covington AL-
746 PM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN CONECUH AND NORTHWESTERN COVINGTON COUNTIES...
At 745 PM CDT, a severe thunderstorm was located 8 miles southeast of
Evergreen, moving south at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Evergreen, Castleberry and Red Level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3122 8653 3124 8677 3126 8677 3126 8697
3127 8708 3154 8690 3154 8685 3152 8682
3152 8665
TIME...MOT...LOC 0045Z 357DEG 14KT 3137 8682
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:58 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 2, 6:58 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Mobile AL 658 PM CDT Sat Jun 2 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...Scattered showers and storms currently moving southeastward across the flying area will continue through the evening hours before dissipating. VFR conditions prevail outside of the convection with IFR/MVFR conditions with the convection. Strong wind gusts and possibly small hail will accompany the stronger storms. Thunderstorms will develop again tomorrow afternoon and once again dissipate in the evening hours. /08 && .PREV DISCUSSION... /issued 409 PM CDT Sat Jun 2 2018/ NEAR TERM /Now Through Sunday/...A diffluent northwesterly to northerly flow pattern aloft persists across the forecast area this afternoon between an upper level ridge of high pressure extending from northern Mexico/southwest TX to the Lower Mississippi Valley and an upper level trough over the Eastern Seaboard. A shortwave impulse embedded within this flow pattern is interacting with a very moist and unstable airmass to produce scattered to locally numerous showers and thunderstorms over south central AL and the western FL panhandle this afternoon. CAPE values around 3000 J/KG is aiding in strong updrafts and a few of these stronger storms cells will be capable of producing localized damaging wind gusts, numerous cloud to ground lightning strikes, and torrential downpours. This convection should tend to decrease in coverage by early evening, but at least isolated storms may persist through tonight as an additional shortwave impulse within the northwest mid level flow approaches our region. A weak front will push southeastward across southeast MS and southwest AL during the day Sunday. Another round of scattered to locally numerous showers is expected to develop along this feature and also as a shortwave impulse in the northwest flow aloft traverses our region. Strong instability with CAPE values of 3000+ J/KG which may aid in another threat of damaging wind gusts with the stronger storms that develop. SPC Day 2 outlook has a Marginal Risk of severe weather over our entire CWA which looks good. Will continue to highlight this potential in local graphics. Otherwise, another hot and humid afternoon is expected with highs looking to range from 90-95 over most of the region, warmest away from the immediate coast. Heat indices are expected to range from 100-105 degrees. /21 SHORT TERM /Sunday night Through Tuesday night/...Sunday night through Monday, a piece of energy moves around the east side of the upper ridge centered over western Mexico and into an upper trough over the eastern Conus. This will push a weak surface front and any remaining precip south of the Gulf coast early Sunday night and south of the marine portion of the forecast area by Monday morning. Mainly drier air moves south over the forecast area for the beginning of the week. The drier airmass will show mainly with overnight lows Sunday and Monday nights, with more efficient overnight radiational cooling bringing near to below seasonal low temps. The upper ridge centered over western Mexico builds east a bit Monday and along with the drier airmass helps to counter any cooler air moving over the forecast area behind the front, bringing highs closer to, but still above seasonal. The biggest drop shows in the Heat Indices for Monday, with around 90F expected, a drop of 10-15 degrees from Sunday. Tuesday through Tuesday night, a piece of shortwave energy tops the Mexico upper high and brings a hint of rain back to the forecast area beginning Tuesday night. With the weak nature of the front, a surface ridge stretching west over the Gulf of Mexico reasserts itself and brings back some Gulf moisture, mainly over the Lower Mississippi River Valley beginning Tuesday night and over southwestern portions of the forecast area. The shortwave also nudges back west the upper ridge poking east over the northern Gulf. With decreased subsidence, along with increasing cloud cover as the shortwave approaches, the diurnal temp range decreases closer to seasonal. /16 LONG TERM /Wednesday Through Saturday/...The piece of energy passing beginning Tuesday night brings a better chance of rain to mainly the southwestern half of the forecast area later Tuesday night through Wednesday, with this area seeing the best moisture return. A decrease in the rain chances occurs later Wednesday night into Friday night. The western Mexico upper high shifts northeast during this period, to over the southern Plains. Increasing subsidence brings temps rising to above seasonal. Friday through Saturday, shortwave energy will move around the northeast shifting upper ridge and pass over the Southeast, bringing increasing chances of rain late Friday through Saturday. Increasing cloud cover from the approaching shortwave and rain will help to counteract increasing subsidence as the upper high moves closer, with above seasonal temps Friday decreasing to closer to seasonal for Saturday. /16 MARINE...A ridge of high pressure extending westward over the central Gulf of Mexico and a cold front approaching from the northwest will result in a moderate southwest to westerly wind flow over the marine area through Sunday. Speeds may reach exercise caution thresholds offshore tonight. A northwesterly to northerly flow will follow in the wake of a cold front Sunday night into Monday morning. An offshore flow then will generally prevail through Tuesday before gradually turning westerly early to mid next week. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 2, 3:08 AM CDT, 16 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 308 AM CDT Sat Jun 2 2018 ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-030815- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene- Stone-George- 308 AM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida, southeast Mississippi and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. There is a moderate risk of rip currents along area beaches. Strong wind gusts, locally heavy rain and frequent lightning will be possible with any strong storms through early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong wind gusts, locally heavy rain and frequent lightning will be possible with any strong storms on Sunday. Afternoon heat index values of 100 to 105 are expected on Sunday. GMZ630>632-634>636-650-655-670-675-030815- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 308 AM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds, waves and seas may be locally higher in and near any marine storms. Frequent lightning will also pose a threat at times as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds, waves and seas may be locally higher in and near any marine storms on Sunday. Frequent lightning will also pose a threat at times as well.
In the hours before
Special weather statement, Jun 2, 5:33 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
533 PM CDT SAT JUN 2 2018
ALZ054-057-022315-
Wilcox AL-Butler AL-
533 PM CDT SAT JUN 2 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER AND SOUTHEASTERN WILCOX COUNTIES UNTIL 615 PM
CDT...
At 533 PM CDT, the strong thunderstorm was located 10 miles west of
Greenville, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Greenville and Georgiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3181 8647 3160 8672 3191 8697 3197 8686
3196 8686 3196 8657 3197 8645 3186 8645
3184 8644
TIME...MOT...LOC 2233Z 314DEG 20KT 3188 8679Special weather statement, Jun 2, 5:43 PM CDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Mobile AL 543 PM CDT SAT JUN 2 2018 ALZ264-FLZ201>204-022330- Baldwin Central AL-Escambia Inland FL-Santa Rosa Coastal FL- Escambia Coastal FL-Santa Rosa Inland FL- 543 PM CDT SAT JUN 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BALDWIN...SOUTHWESTERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 630 PM CDT... At 542 PM CDT, the strong thunderstorm was located over Ensley, moving southeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington, Gonzalez, Pace, Goulding, Myrtle Grove, Molino, Pea Ridge and Floridatown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3075 8751 3085 8723 3041 8698 3031 8734 TIME...MOT...LOC 2242Z 335DEG 28KT 3054 8729 DJ/17
Special weather statement, Jun 2, 6:19 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
619 PM CDT SAT JUN 2 2018
ALZ056>058-060-030000-
Conecuh AL-Butler AL-Covington AL-Crenshaw AL-
619 PM CDT SAT JUN 2 2018
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER...SOUTHERN CRENSHAW...EASTERN CONECUH AND
NORTHWESTERN COVINGTON COUNTIES UNTIL 700 PM CDT...
At 616 PM CDT, the strong thunderstormS were located from 8 miles
south of Greenville to 14 miles north of Evergreen, moving southeast
at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Greenville, Georgiana, Brantley, McKenzie, Red Level and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8616 3162 8618 3127 8683 3164 8701
3172 8700 3175 8691 3183 8691 3189 8676
3167 8615 3166 8615
TIME...MOT...LOC 2316Z 312DEG 23KT 3171 8660Special weather statement, Jun 2, 6:30 PM CDT, 53 minutes before
Special Weather Statement National Weather Service Mobile AL 630 PM CDT SAT JUN 2 2018 ALZ264-FLZ201>204-030015- Baldwin Central AL-Escambia Inland FL-Santa Rosa Coastal FL- Escambia Coastal FL-Santa Rosa Inland FL- 630 PM CDT SAT JUN 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BALDWIN...SOUTHWESTERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 715 PM CDT... At 628 PM CDT, the strong thunderstorm was located near Gonzalez, moving southeast at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington, Gonzalez, Pace, Goulding, Myrtle Grove, Molino, Pea Ridge and Floridatown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3075 8753 3086 8725 3040 8700 3032 8734 TIME...MOT...LOC 2328Z 330DEG 20KT 3057 8735 DJ/17
Special weather statement, Jun 2, 7:14 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
714 PM CDT SAT JUN 2 2018
ALZ055>057-030100-
Conecuh AL-Monroe AL-Butler AL-
714 PM CDT SAT JUN 2 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER...CENTRAL MONROE AND CONECUH COUNTIES UNTIL 800
PM CDT...
At 713 PM CDT, the strong thunderstorm was located 9 miles north of
I65 And US 84, or 9 miles northwest of Evergreen, moving southeast at
30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Monroeville, Evergreen, Peterman, Castleberry, Repton and I65 And US
84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3126 8726 3165 8741 3165 8713 3179 8693
3126 8670
TIME...MOT...LOC 0013Z 319DEG 29KT 3155 8703
DJ/17Special weather statement, Jun 2, 7:21 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
721 PM CDT SAT JUN 2 2018
ALZ060-030100-
Covington AL-
721 PM CDT SAT JUN 2 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
COVINGTON COUNTY UNTIL 800 PM CDT...
At 719 PM CDT, the strong thunderstorm was located over Heath, or 4
miles north of Andalusia, moving southeast at 25 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Andalusia, River Falls, Heath and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3114 8662 3128 8670 3134 8670 3149 8644
3131 8625
TIME...MOT...LOC 0019Z 331DEG 24KT 3137 8647
DJ/17The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:14 PM CDT | Special Weather Statement | MOB | Conecuh | 46 min |
| Jun 2, 7:21 PM CDT | Special Weather Statement | MOB | Covington | 39 min |
| Jun 2, 8:00 PM CDT | Special Weather Statement | MOB | Conecuh | 45 min |
| Jun 2, 8:04 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 41 min |
| Jun 2, 8:46 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Jun 2, 8:58 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 47 min |
| Jun 2, 9:43 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Jun 3, 4:02 PM CDT | Special Weather Statement | MOB | Choctaw | 43 min |
| Jun 3, 4:53 PM CDT | Special Weather Statement | MOB | Clarke | 52 min |
| Jun 3, 5:11 PM CDT | Special Weather Statement | MOB | Clarke | 49 min |
| Jun 3, 5:19 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 41 min |
| Jun 3, 5:38 PM CDT | Special Weather Statement | MOB | Crenshaw | 52 min |
| Jun 3, 5:54 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington | 51 min |
| Jun 3, 6:02 PM CDT | Special Marine Warning | MOB | 43 min | |
| Jun 3, 6:02 PM CDT | Special Weather Statement | MOB | Escambia | 43 min |
| Jun 3, 6:05 PM CDT | Special Weather Statement | MOB | Butler | 40 min |
| Jun 3, 6:07 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| Jun 3, 6:17 PM CDT | Special Weather Statement | MOB | Baldwin | 43 min |
| Jun 3, 6:18 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 42 min |
| Jun 3, 6:29 PM CDT | Special Weather Statement | MOB | Crenshaw | 46 min |
| Jun 3, 6:55 PM CDT | Special Weather Statement | MOB | Escambia | 65 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.